Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash
Jun 8, 2009

After 19 years of being positive, my T-cells dropped to 225 and my current doctor prescribed Atripla. After 10 days, I have a bad rash on my arms, leg and front of my toros. I stopped the Altripla on the advice of my doctor's assistant (my doctor is on vacation for 2 weeks). I am not taking anything at the moment and the goal is to clear up the rash and then start a new drug program. Any suggestions on what to take? Thank you in advance.

Response from Dr. McGowan

Thanks for your question>

Rashes after starting Atripla are not uncommon (mild rashes occur in 1 out of ever 5 to 10 people on Atripla). They are mostly mild and will often go away with continued treatment. If they cause fever, or become more extensive or involve the mouth (or mucous membranes) then the drug should be stopped.

Depending on the level of resistance your virus has to other medications, there are still many options for treatment for you. There are currenlt 6 classes of therapy that are active against HIV. Having this kind of drug reaction will not greatly effect your ability to find a new treatment (such as substituting a protease inhibitor for the Sustiva) and get your virus fully suppressed.

Best of luck, Joe



Previous
medication
Next
Very concerned about rise in viral load.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement